Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 5, 2007, 2:55 AM CST for Hale County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2007, 2:55 AM CST (08:55 UTC)
- Expired
- Jan 5, 2007, 3:45 AM CST
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Hale County, AL
The radar
The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 050855
SVRBMX
ALC065-050945-
/O.NEW.KBMX.SV.W.0004.070105T0855Z-070105T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 AM CST FRI JAN 5 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF GREENSBORO
* UNTIL 345 AM CST
* AT 255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTHWEST OF SAWYERVILLE TO 11 MILES SOUTHWEST OF
SAWYERVILLE TO 27 MILES SOUTHWEST OF GREENSBORO...OR ALONG A LINE
EXTENDING FROM 19 MILES SOUTHEAST OF ALICEVILLE TO 17 MILES WEST OF
GREENSBORO TO CHICKASAW STATE PARK...AND MOVING NORTHEAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAWYERVILLE BY 305 AM CST
GREENSBORO BY 315 AM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3298 8769 3279 8781 3252 8777 3253 8755
3298 8746
$$
MBS/913 follow-up statements
000
WWUS54 KBMX 050924
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CST FRI JAN 5 2007
ALC065-050945-
/O.CON.KBMX.SV.W.0004.000000T0000Z-070105T0945Z/
HALE AL-
325 AM CST FRI JAN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR HALE COUNTY...
AT 323 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF NEWBERN TO WILEY...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF GREENSBORO TO 17 MILES SOUTH OF
HOLT...MOVING EAST AT 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA.
LAT...LON 3298 8769 3279 8781 3252 8777 3253 8755
3298 8746
$$
JD/81000
WWUS54 KBMX 050935
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 AM CST FRI JAN 5 2007
ALC065-050945-
/O.CON.KBMX.SV.W.0004.000000T0000Z-070105T0945Z/
HALE AL-
335 AM CST FRI JAN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR EASTERN HALE COUNTY...
AT 331 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWBERN TO WILEY...OR ALONG A LINE EXTENDING FROM 13
MILES SOUTH OF GREENSBORO TO 16 MILES SOUTH OF HOLT...MOVING EAST AT
40 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3301 8761 3279 8762 3249 8764 3250 8753
3301 8746
$$
JD/81000
WWUS54 KBMX 050943
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 AM CST FRI JAN 5 2007
ALC065-050953-
/O.EXP.KBMX.SV.W.0004.000000T0000Z-070105T0945Z/
HALE AL-
343 AM CST FRI JAN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALE COUNTY EXPIRES AT
345 AM CST...
AT 343 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREA. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA.
LAT...LON 3301 8761 3279 8762 3249 8764 3250 8753
3301 8746
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 12:05 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 5, 12:05 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 AM CST FRI JAN 5 2007 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... SEVERE WEATHER POTENTIAL ACROSS CENTRAL ALABAMA IS INCREASING. OVER THE PAST TWO HOURS...THE AIR HAS BEEN DESTABILIZING SOUTH OF A TUSCALOOSA TO TROY LINE WITH INCREASING SURFACE TEMPERATURES AND DEWPOINTS. AT 10 PM CST...MERIDIAN MISSISSIPPI REPORTED A SURFACE TEMPERATURE OF 69 DEGREES AND DEWPOINT OF 66 DEGREES. LOCAL MESOSCALE MODELS INDICATE THAT LIFTED INDICES HAVE FALLEN TO -2 ACROSS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. WITH THE APPROACH OF THE UPPER LEVEL DISTURBANCE AND OBSERVED SURFACE PRESSURE FALLS...BELIEVE THE DESTABILIZATION WILL CONTINUE THROUGH THE NIGHT. INSTABILITY WILL NOT BE EXCESSIVE...LIFTED INDICES AROUND -2 AND SURFACE BASED CAPES UP TO 500 J/KG...BUT THE AIR SHOULD BE UNSTABLE ENOUGH TO CAUSE SOME SEVERE WEATHER. STRONG LIFT WITH THE UPPER LOW MOVING DIRECTLY OVERHEAD WILL OVERCOME THE WEAKER INSTABILITY. DAMAGING WINDS ARE THE MAIN HAZARD...THOUGH AN ISOLATED TORNADO OR TWO MAY OCCUR AS WELL. LOCATIONS SOUTH OF A MILLPORT TO TROY LINE APPEAR TO HAVE THE BEST CHANCE FOR SEVERE STORMS IN THE 2 TO 8 AM CST TIME FRAME WEST OF INTERSTATE 65...AND THE 5 TO 11 AM CST TIME RANGE EAST OF INTERSTATE 65. WOULD NOT BE SURPRISED IF THE LINE PUSHED FARTHER NORTH...DEPENDING ON THE STRENGTH OF MOISTURE RETURN AND DESTABILIZATION. MBS/91 && .AVIATION...DISCUSSION FOR 06Z TAFS. RAIN HAS TEMPORARILY DIMINISHED ACROSS MOST OF CENTRAL ALABAMA AND TAFS REFLECT RAIN ARRIVING LATER. A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHWEST ALABAMA AROUND 08Z AND PUSH EASTWARD. THERE COULD BE SOME LOCALLY STRONG WINDS UP TO 40 KNOTS WITH LINE OF STORMS. RAIN SHIELD WILL MOVE INTO CENTRAL ALABAMA BEFORE 12Z. BACK EDGE OF RAIN SHOULD ENTER WEST ALABAMA AROUND 14Z AND MOVE INTO EAST ALABAMA BY 19Z. THERE COULD BE SOME RE-DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS TAF SITES KMGM AND KTOI DURING THE AFTERNOON. MVFR CIGS WILL PREVAIL AT ALL TAF SITES THROUGH 18Z...WITH LOCAL IFR CEILINGS IN HEAVIER SHOWERS AND THUNDERSTORMS. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 91/58
Hazardous weather outlook, Jan 5, 2:08 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 AM CST FRI JAN 5 2007 ALZ011>015-017>050-060900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 AM CST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS CENTRAL ALABAMA THROUGH NOON AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM MOVE THROUGH THE AREA. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE BEST CHANCE FOR SEVERE WEATHER WILL BE AREAS ALONG AND SOUTH OF A TUSCALOOSA...TO ALEX CITY...TO AUBURN LINE WHERE INSTABILITY IS GREATEST. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA AS THIS STRONG UPPER LEVEL SYSTEM MOVES EAST. THE LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST ALABAMA THROUGH 400 AM...INTERSTATE 65 BETWEEN 400 AND 700 AM...AND EAST ALABAMA BETWEEN 700 AND 1000 AM. GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE TODAY AS THE ABOVE MENTIONED SYSTEM MOVES ACROSS THE AREA. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG THUNDERSTORMS DURING THE DAY SUNDAY. THE THREAT AREA WILL BE PRIMARILY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 1:48 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 57 min |
| Jan 5, 2:21 AM CST | Tornado Warning | BMX | Pickens | 54 min |
| Jan 5, 2:23 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 67 min |
| Jan 5, 2:25 AM CST | Tornado Warning | BMX | Sumter | 32 min |
| Jan 5, 2:27 AM CST | Tornado Warning | BMX | Greene | 45 min |
| Jan 5, 2:42 AM CST | Tornado Warning | BMX | Lamar | 48 min |
| Jan 5, 2:48 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 72 min |
| Jan 5, 3:02 AM CST | Tornado Warning | BMX | Fayette | 43 min |
| Jan 5, 3:31 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Jan 5, 3:33 AM CST | Tornado Warning | BMX | Tuscaloosa | 21 min |
| Jan 5, 4:10 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 50 min |
| Jan 5, 4:25 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| Jan 5, 4:27 AM CST | Tornado Warning | BMX | Jefferson | 48 min |
| Jan 5, 4:38 AM CST | Severe Thunderstorm Warning | BMX | Chilton | 52 min |
| Jan 5, 5:36 AM CST | Severe Thunderstorm Warning | BMX | Lowndes | 39 min |
| Jan 5, 5:51 AM CST | Tornado Warning | BMX | Lowndes | 24 min |
| Jan 5, 6:05 AM CST | Tornado Warning | BMX | Montgomery | 25 min |
| Jan 5, 6:13 AM CST | Tornado Warning | BMX | Bullock | 17 min |
| Jan 5, 6:27 AM CST | Tornado Warning | BMX | Macon | 48 min |
| Jan 5, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Cleburne | 50 min |
| Jan 5, 7:08 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Jan 5, 7:11 AM CST | Tornado Warning | BMX | Lee | 34 min |
| Jan 5, 7:19 AM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 41 min |
| Jan 5, 7:32 AM CST | Tornado Warning | BMX | Chambers | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.